MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24715
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/23/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the superficial femoral artery.A 6.0x150x150-hybrid sterling balloon catheter was selected for dilatation.However, when the device was attempted to be pulled out of the hoop, the device was noted to be broken and kinked near the hub.The device was never used inside the patient's body and the procedure was completed with another of the same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was a kink 9mm distal from the strain relief.The balloon was tightly folded.The balloon protector was still in place.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported kink.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the superficial femoral artery.A 6.0x150x150-hybrid sterling balloon catheter was selected for dilatation.However, when the device was attempted to be pulled out of the hoop, the device was noted to be broken and kinked near the hub.The device was never used inside the patient's body and the procedure was completed with another of the same device.There were no patient complications reported.It was further reported that the device was just kinked and not broken as what was previously reported.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8863065
Report Number2134265-2019-09302
Device Sequence Number2078794
Product Code LIT
UDI-Device Identifier08714729845447
UDI-Public08714729845447
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2020
Device Model Number24715
Device Catalogue Number24715
Device Lot Number0023678951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer08/06/2019
09/03/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date08/15/2019
09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1